Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 147, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 29, 2016, 11:15 PM CDT for 5 counties in Arkansas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2016, 11:15 PM CDT (04:15 UTC)
- Expired
- Apr 30, 2016, 12:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Nevada County, AR, Sevier County, AR
The radar
The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 11:43 PM CDT | TSTM WND DMG | Nashville, AR | NUMEROUS TREES DOWN...POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 9:58 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 4.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 835 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 455 m²/s²
- 0-3 km storm-relative helicity
- 577 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 11.8
The text
As transmitted.
858
WUUS54 KSHV 300415
SVRSHV
ARC057-061-081-099-133-300515-
/O.NEW.KSHV.SV.W.0147.160430T0415Z-160430T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 PM CDT FRI APR 29 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS...
HOWARD COUNTY IN SOUTHWESTERN ARKANSAS...
EASTERN SEVIER COUNTY IN SOUTHWESTERN ARKANSAS...
NORTHERN NEVADA COUNTY IN SOUTHWESTERN ARKANSAS...
HEMPSTEAD COUNTY IN SOUTHWESTERN ARKANSAS...
* UNTIL 1215 AM CDT
* AT 1113 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF DIERKS TO NEAR CENTER POINT TO NEAR
MINERAL SPRINGS TO NEAR BEN LOMOND TO NEAR WILTON TO ASHDOWN TO
NEAR RICHMOND...MOVING EAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
HOPE...ASHDOWN...NASHVILLE...PRESCOTT...MINERAL SPRINGS...DIERKS...EMMET...
WILTON...BLEVINS...PERRYTOWN...TOLLETTE...FULTON...OGDEN...WASHINGTON...
BEN LOMOND...BODCAW...CORINTH...RICHMOND...SARATOGA AND CENTER POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS PARTS OF SEVIER COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! LARGE HAIL AND DAMAGING
WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND WILL LEAD
TO ADDITIONAL FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3419 9392 3418 9382 3401 9382 3396 9338
3384 9329 3381 9314 3375 9316 3362 9327
3353 9349 3353 9379 3361 9382 3355 9394
3358 9397 3354 9398 3359 9418 3356 9419
3356 9429 3393 9410 3418 9429 3423 9392
TIME...MOT...LOC 0413Z 270DEG 51KT 3412 9413 3401 9403 3393 9399 3383
9402 3373 9407 3368 9410 3361 9415
HAIL...1.00IN
WIND...70MPH
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 10:27 PM CDT, 48 minutes earlier.
Area forecast discussion, Apr 29, 10:27 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 PM CDT FRI APR 29 2016
.DISCUSSION...
CURRENT MCS OVER E TX/NW LA/SW AR/SE OK CONTINUES TO SLOWLY EXPAND
ENE THIS EVENING...WITH MOSAIC RADAR IMAGERY INDICATING A SECOND
LINE OF STRONG CONVECTION JUST TO THE W OVER ECNTRL TX JUST AHEAD
OF A WEAK COLD FRONT EXTENDING FROM ERN OK INTO CNTRL TX. THE
SHORT TERM PROGS/LATEST HRRR DEPICT THIS CONVECTION SLOWLY
MARCHING E TONIGHT...WITH THE LINE OF CONVECTION E OF I-35
EVENTUALLY OVERTAKING A PORTION OF THE ONGOING MCS OVER E TX/SW
AR. THE OVERALL HAIL THREAT HAS DIMINISHED THIS EVENING...BUT
STILL HAVE A THREAT FOR DAMAGING WINDS/ISOLATED TORNADOES GIVEN
THE STRONG SHEAR STILL IN PLACE...HENCE THE TOR WATCH REPLACEMENT
WITH SVR WATCH #128 FOR ALL BUT CALDWELL/GRANT/LASALLE PARISHES IN
NCNTRL LA THROUGH 10Z.
THE CURRENT FORECAST LOOKS GOOD...BUT GIVEN THE 00Z
GUIDANCE/HRRR...HAVE REMOVED THE HEAVY RAINFALL WORDING MUCH OF E
TX/SE OK/SW AR SATURDAY...AND REMOVED THE HEAVY RAINFALL WORDING
FOR THE REMAINDER OF THE REGION SATURDAY AFTERNOON AS THE REGION
IS QUICKLY DRY SLOTTED BEHIND THE SHORTWAVE PASSAGE. THUS...THE
CURRENT FLASH FLOOD WATCH SHOULD BE CANCELLED BEFORE THE
EXPIRATION TIMES SATURDAY/SATURDAY NIGHT AS THE THREAT FOR FLASH
FLOODING SHOULD END.
ZONE UPDATE/WATCH ISSUANCE ALREADY OUT...GRIDS WILL BE AVAILABLE
SHORTLY.
15
&&
.PREV DISCUSSION... /ISSUED 654 PM CDT FRI APR 29 2016/
AVIATION...
FOR THE 30/00Z TAFS...ANOTHER COMPLEX FORECAST ONCE AGAIN WITH
AMENDMENTS LIKELY. WIDESPREAD CONVECTION...INCLUDING OCCASIONAL
SEVERE TSTMS...ARE AFFECTING MOST TERMINALS IN E TX NORTH OF
I-20/SRN AR/SE OK. SCATTERED STRONG/SEVERE CONVECTION IS ONGOING
FARTHER SOUTH OF I-20 IN E TX. STRONG TO SEVERE TSTMS WILL AFFECT
ALL TAF SITES DURING THE PERIOD AND FLIGHT CONDITIONS WILL LIKELY
FLUCTUATE. A MORE SOLID LINE OF TSTMS SHOULD DEVELOP AFTER 30/06Z
AND WILL MOVE ACROSS THE AREA AND SHOULD BE MOVING EAST OF THE
REGION AFTER 30/21Z. A FEW LINGERING TSTMS WILL BE POSSIBLE
THROUGH 01/00Z. /09/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 82 67 82 / 90 70 50 20
MLU 70 81 68 83 / 70 70 70 30
DEQ 66 78 58 81 / 90 50 20 10
TXK 68 80 62 82 / 90 70 30 10
ELD 69 80 65 83 / 90 70 50 20
TYR 68 82 63 81 / 90 50 20 10
GGG 69 83 65 82 / 90 70 30 10
LFK 70 81 69 82 / 90 70 50 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ARZ050-051-
059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR LAZ001>004.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR LAZ005-006-010>014-
017>022.
OK...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR TXZ096-097-
108>112-124>126-136>138-149>151.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ152-153-165>167.
&&
15Hazardous weather outlook, Apr 29, 11:52 AM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1152 AM CDT FRI APR 29 2016 ARZ050-051-059>061-070-OKZ077-TXZ096-097-301700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN- RED RIVER-BOWIE- 1152 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING THUNDERSTORM WIND GUSTS...AND ISOLATED TORNADOES WILL BE POSSIBLE THIS MORNING THROUGH THE AFTERNOON HOURS. IN ADDITION TO THE SEVERE WEATHER THREAT...THESE STORMS WILL PRODUCE EXCESSIVE HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED FLASH FLOODING. THIS FLASH FLOOD THREAT WILL CONTINUE INTO THE OVERNIGHT HOURS AS WELL AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE REGION FROM THE SOUTHWEST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY SATURDAY WITH A SEVERE THUNDERSTORM AND HEAVY RAINFALL THREAT ALONG AND EAST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. THIS THREAT WILL LIKELY COME TO AN END LATE SATURDAY EVENING WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED TODAY INTO TONIGHT...AND POSSIBLY AGAIN ON SATURDAY. ARZ071>073-LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138- 149>153-165>167-301700- LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES- WINN-GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1152 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF A LINE FROM THE TOLEDO BEND DAM TO MONROE LOUISIANA. THIS SEVERE WEATHER THREAT WILL TRANSITION INTO A HEAVY RAINFALL EVENT LATER THIS EVENING AND TONIGHT...AS STORMS BEGIN TO TRAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY SATURDAY WITH A SEVERE THUNDERSTORM AND HEAVY RAINFALL THREAT ALONG AND EAST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. THIS WILL INCLUDE MOST OF SOUTHWEST ARKANSAS...ALL OF NORTHERN LOUISIANA AND THE EASTERN THIRD OF NORTHEAST TEXAS. THIS THREAT WILL LIKELY COME TO AN END LATE SATURDAY EVENING WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED TODAY INTO TONIGHT...AND POSSIBLY AGAIN ON SATURDAY. 12
In the hours before
Local storm report, Apr 29, 10:45 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 6 SW HENDERSON 32.10N 94.87W
04/29/2016 M2.50 INCH RUSK TX TRAINED SPOTTER
DURING THE LAST 2 HOURS
&&
EVENT NUMBER SHV1600421
21Local storm report, Apr 29, 10:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1046 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 6 SW HENDERSON 32.10N 94.87W
04/29/2016 M2.50 INCH RUSK TX TRAINED SPOTTER
BETWEEN 8 AND 10 PM
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER SHV1600421
21Local storm report, Apr 29, 10:49 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM TSTM WND DMG 2 NW WASKOM 32.50N 94.09W
04/29/2016 HARRISON TX AMATEUR RADIO
NUMEROUS TREES DOWN
&&
EVENT NUMBER SHV1600422
21Local storm report, Apr 29, 11:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM FLASH FLOOD DE QUEEN 34.04N 94.34W
04/29/2016 SEVIER AR 911 CALL CENTER
ROADS CLOSED DUE TO FLOODING...NUMEROUS COUNTY ROADS
FLOODED
&&
EVENT NUMBER SHV1600423
21Local storm report, Apr 29, 11:12 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1112 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND DMG DE QUEEN 34.04N 94.34W
04/29/2016 SEVIER AR 911 CALL CENTER
NUMEROUS TREES DOWN
&&
EVENT NUMBER SHV1600424
21Local storm report, Apr 29, 11:13 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1113 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND DMG HORATIO 33.94N 94.36W
04/29/2016 SEVIER AR 911 CALL CENTER
POWER LINES DOWN...POWER OUT TO THE TOWN
&&
EVENT NUMBER SHV1600426
21The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:24 PM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 10 hr |
| Apr 29, 9:21 PM CDT | Special Weather Statement | SHV | Hempstead | 39 min |
| Apr 29, 10:09 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 66 min |
| Apr 29, 11:25 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Little River, Miller, Nevada | 65 min |
| Apr 29, 11:30 PM CDT | Tornado Warning | SHV | Lafayette | 30 min |
| Apr 29, 11:32 PM CDT | Flash Flood Warning | SHV | Columbia, Hempstead, Lafayette, Little River, Miller, Nevada | 8 hr |
| Apr 29, 11:59 PM CDT | Tornado Warning | SHV | Lafayette | 46 min |
| Apr 30, 12:25 AM CDT | Tornado Warning | SHV | Columbia, Lafayette | 50 min |
| Apr 30, 12:58 AM CDT | Tornado Warning | SHV | Columbia, Lafayette, Nevada | 47 min |
| Apr 30, 1:27 AM CDT | Flash Flood Warning | SHV | Columbia, Nevada | 5 hr |
| Apr 30, 2:12 AM CDT | Special Weather Statement | SHV | Columbia | 48 min |
| Apr 30, 2:44 AM CDT | Tornado Warning | SHV | Columbia, Union | 61 min |
| Apr 30, 4:17 AM CDT | River Flood Warning | SHV | Little River, Sevier | 53 hr |
| Apr 30, 5:21 AM CDT | Areal Flood Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 6 hr |
| Apr 30, 6:01 AM CDT | Areal Flood Warning | SHV | Columbia | 6 hr |
| Apr 30, 7:27 AM CDT | Areal Flood Warning | SHV | Lafayette, Miller | 6 hr |
| Apr 30, 1:27 PM CDT | Areal Flood Warning | SHV | Lafayette, Miller | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.